Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 11, 2017, 2:50 PM EDT for Taylor County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 2:50 PM EDT (18:50 UTC)
- Expired
- Jul 11, 2017, 3:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Taylor County, GA
The radar
The Atlanta radar (KFFC), 81 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
731
WWUS82 KFFC 111850
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT TUE JUL 11 2017
GAZ079-080-111930-
Taylor GA-Talbot GA-
250 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR AND SOUTHEASTERN
TALBOT COUNTIES UNTIL 330 PM EDT...
At 250 PM EDT...a strong thunderstorm was over Wesley Church, or near
Butler. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Howard, Baldwinville, Prattsburg, Carsonville, Wesley Church
and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8431 3263 8446 3277 8434 3276 8432
3276 8430 3274 8428 3274 8427 3272 8426
3273 8424 3270 8420 3269 8420 3268 8418
3261 8410
TIME...MOT...LOC 1850Z 225DEG 4KT 3262 8433
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 11, 1:29 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 11, 1:29 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 129 PM EDT Tue Jul 11 2017 .PREV DISCUSSION... /Issued 922 AM EDT Tue Jul 11 2017/ UPDATE... Minor update to the forecast this morning. Convergence zone has fired a few showers and thunderstorms this morning over the southern CWFA. Have increased pops in this area for the next few hours. Atmos remains very moist and unstable, so coverage of storms should continue to increase. PWATS are creeping up towards two inches, and with BL blo 20kt, these storms will be slow moving and heavy rainers. Strong storms will be likely, and there remains potential for isolated severe thunderstorms. PREV DISCUSSION... /Issued 728 AM EDT Tue Jul 11 2017/ PREV DISCUSSION... /issued 408 AM EDT Tue Jul 11 2017/ SHORT TERM /Today through Wednesday/... It was a late ending once again to convection last night but overnight period has proven to be quite tranquil with only some developing low clouds to deal with in the Columbus area. These low clouds could span across much of Central Ga before all is said and done providing for a later start to convection perhaps than previous days. Otherwise, continue to see a dewpoint discontinuity across the northern sections with dewpoints in the lower 60s while 70s are found not far from this in the northern metro sections. Expecting a very similar day to yesterday with much of the activity south of the I20 corridor. Although have once again painted highest pops from CSG to MCN and points southward, would not be surprised to see just as much coverage for the southern metro sections today as well as surface and deep layer moisture are higher today. Guidance seems way to low for most areas, especially for Central GA. Super Blend only giving me low to mid range chance pops but gotta believe with PWs above 2 inches and CAPE values over 2000 J/KG that we would see some likely coverage this afternoon and have indicated as such in the grids. With cold pool still present aloft but not especially significant, would expect a handful of strong storms today and isolated severe not out of the question. Heavy rain and isolated flooding will continue to be a concern with slower storm motions. Moisture is transported further north for Wed with PW values over 2 inches for all of Central and a portion of North GA. For now have capped pops at high end chance but would expect we may need a zone of likely pops for Wed afternoon and probably along the south metro based on moisture and instability parameters. Deese LONG TERM /Wednesday Night through Monday/... Long term period continues to look like typical Georgia summertime weather as the state is dominated by a dirty high pressure ridge. An enhanced area of moisture remains over the state through Friday, triggering convective development with diurnal heating. Model solutions continue to show this ridge will weaken into the weekend as a cold front approaches the area Saturday. Run-to-run solution consistency is decent, suggesting the front will move into the state during the morning or early afternoon Saturday. The increased moisture associated with the front will remain over the state into early next week, resulting in higher precipitation chances - generally in the good chance to likely category, even into the overnight periods. Solutions diverge at the tail end of the period, with the GFS developing a large upper high pressure system over the plains and building it into the southeast into mid week. The ECMWF doesn't build the high pressure ridge into the state, but instead promotes the development of localized low pressure systems over the Carolinas. For now, that's beyond the extended period, and there's plenty of time to sort it out. Temperatures remain a few degrees above normal through Friday with highs generally in the 90s across the state. More seasonal temperatures are expected through the weekend due to the influence of the precipitation and the frontal boundary. Apparent temperature continues to be of a concern through the extended period, with heat index values over 100 degrees at least through the end of the week. At this time, Heat Advisory criteria is not met in the grids, but a few locations in east central Georgia / SE CWA reach values of 103-104 on Friday and Saturday. Will continue to monitor forecast values into the latter half of the week to see if a Heat Advisory is necessary. 31 && .AVIATION... 18Z Update... Scattered showers and thunderstorms developed along a differential heating boundary/convergence zone to the NW of the airfield. The activity is very slow moving. Added the VCSH to the 21z line and will add a tempo group as necessary for thunder. Winds remain light and should mostly stay just west of south through the afternoon - outside of any outflow boundaries. VRB winds expected overnight with mainly southwest during the day tomorrow. Sct afternoon convection expected again tomorrow afternoon. //ATL Confidence...18Z Update... Low to medium confidence on wind direction and timing of shra. Otherwise, high confidence remaining elements. && .PRELIMINARY POINT TEMPS/POPS... Athens 90 72 91 73 / 40 40 30 20 Atlanta 89 73 90 74 / 40 40 30 20 Blairsville 86 66 85 67 / 20 30 30 20 Cartersville 90 72 90 73 / 30 30 30 20 Columbus 91 74 93 75 / 60 50 40 20 Gainesville 88 72 89 72 / 30 30 30 20 Macon 90 73 92 74 / 60 50 30 20 Rome 92 71 91 72 / 20 20 30 20 Peachtree City 90 71 91 72 / 40 40 30 20 Vidalia 91 74 93 74 / 70 50 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 11, 4:53 AM EDT, 9 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 453 AM EDT Tue Jul 11 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 453 AM EDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered to numerous thunderstorms are expected across central Georgia this afternoon and evening, generally south of the I-20 corridor. A few strong storms are possible, with the main hazards being damaging winds to 50 MPH and frequent lightning. Small hail and locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There is a chance of showers and thunderstorms across north and central Georgia Wednesday through Monday, particularly during the afternoon and evening hours. Higher chances are expected Saturday and Sunday. A few storms could be strong to severe with gusty winds and frequent lightning the main hazards. Hail and locally heavy rainfall will also be possible. Heat Index values will approach 105 degrees over portions of central Georgia Wednesday through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 11, 2:03 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
203 PM EDT TUE JUL 11 2017
GAZ097-109>111-111830-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
203 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...NORTHERN
TELFAIR...SOUTHERN LAURENS AND EASTERN DODGE COUNTIES UNTIL 230 PM
EDT...
At 202 PM EDT...a strong thunderstorm was over Achord, or near
McRae...moving northeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Helena, Chauncey, Jay Bird Springs, Achord, Cedar Grove
and Little Ocmulgee State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3208 8310 3233 8304 3222 8274 3201 8290
TIME...MOT...LOC 1802Z 202DEG 6KT 3212 8297
WIND...40MPHSpecial weather statement, Jul 11, 2:25 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
225 PM EDT TUE JUL 11 2017
GAZ097-098-108>111-111915-
Wheeler GA-Telfair GA-Treutlen GA-Wilcox GA-Laurens GA-Dodge GA-
225 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...WESTERN
TELFAIR...SOUTHWESTERN TREUTLEN...SOUTHEASTERN WILCOX...SOUTHEASTERN
LAURENS AND SOUTHEASTERN DODGE COUNTIES UNTIL 315 PM EDT...
At 225 PM EDT...a line of strong thunderstorms was along a line
extending from near Landsburg to Bowens Mill...and moving east at 10
mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
McRae, Alamo, Helena, Glenwood, Milan, Rhine, Scotland, Chauncey,
Landsburg, Cedar Grove, Barnhill, Jay Bird Springs, Temperance,
Browning, China Hill, Achord, Little Ocmulgee State Park and
Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3182 8311 3181 8314 3185 8318 3185 8337
3235 8284 3233 8255 3231 8265 3223 8264
3180 8307
TIME...MOT...LOC 1825Z 250DEG 9KT 3229 8274 3185 8321
WIND...40MPHSpecial weather statement, Jul 11, 2:27 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT TUE JUL 11 2017
GAZ023-111915-
Hall GA-
227 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR HALL COUNTY UNTIL 315 PM EDT...
At 227 PM EDT...a strong thunderstorm was over Gainesville...moving
east at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Oakwood, Gillsville and Candler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3441 8378 3433 8365 3432 8365 3430 8363
3416 8379 3421 8392
TIME...MOT...LOC 1827Z 277DEG 6KT 3428 8379Special weather statement, Jul 11, 2:36 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
236 PM EDT TUE JUL 11 2017
GAZ032-111915-
Cobb GA-
236 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR COBB COUNTY UNTIL 315 PM EDT...
At 236 PM EDT...a strong thunderstorm was over White Water Park, or
over Marietta...moving west at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Smyrna, Kennesaw, Woodstock, Acworth, Powder Springs, Fair
Oaks, White Water Park, Sweat Mountain, Lost Mountain Park, Kennesaw
State University, Jim R Miller Park, Due West, Sandy Plains and
Dobbins Air Reserve Base.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8470 3408 8449 3406 8443 3389 8446
3387 8472 3389 8473
TIME...MOT...LOC 1836Z 097DEG 4KT 3399 8453
WIND...40MPHSpecial weather statement, Jul 11, 2:47 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT TUE JUL 11 2017
GAZ033-045-111915-
North Fulton GA-DeKalb GA-
247 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON AND WESTERN DEKALB
COUNTIES UNTIL 315 PM EDT...
At 246 PM EDT...a strong thunderstorm was over La Vista, or near
Decatur. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Atlanta, Decatur, Sandy Springs, Dunwoody, Chamblee, Doraville,
Clarkston, Avondale Estates, Belvedere Park, North Decatur, North
Atlanta, North Druid Hills, Midtown, Grant Park-Zoo Atlanta,
Candler-Mcafee, Druid Hills, Tucker, Sweet Auburn, Piedmont Park and
Lakewood Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3394 8427 3392 8426 3390 8423 3369 8419
3370 8441 3387 8445
TIME...MOT...LOC 1846Z 260DEG 1KT 3381 8435
WIND...40MPHSpecial weather statement, Jul 11, 2:50 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
250 PM EDT TUE JUL 11 2017
GAZ079-080-111930-
Taylor GA-Talbot GA-
250 PM EDT TUE JUL 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TAYLOR AND SOUTHEASTERN
TALBOT COUNTIES UNTIL 330 PM EDT...
At 250 PM EDT...a strong thunderstorm was over Wesley Church, or near
Butler. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Howard, Baldwinville, Prattsburg, Carsonville, Wesley Church
and Fickling Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3250 8431 3263 8446 3277 8434 3276 8432
3276 8430 3274 8428 3274 8427 3272 8426
3273 8424 3270 8420 3269 8420 3268 8418
3261 8410
TIME...MOT...LOC 1850Z 225DEG 4KT 3262 8433
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:02 PM EDT | Special Weather Statement | FFC | Barrow | 28 min |
| Jul 11, 9:04 AM EDT | Special Weather Statement | FFC | Schley | 41 min |
| Jul 11, 2:03 PM EDT | Special Weather Statement | FFC | Wheeler | 27 min |
| Jul 11, 2:25 PM EDT | Special Weather Statement | FFC | Telfair | 50 min |
| Jul 11, 2:27 PM EDT | Special Weather Statement | FFC | Hall | 48 min |
| Jul 11, 2:36 PM EDT | Special Weather Statement | FFC | Cobb | 39 min |
| Jul 11, 2:47 PM EDT | Special Weather Statement | FFC | DeKalb | 28 min |
| Jul 11, 3:03 PM EDT | Special Weather Statement | FFC | Carroll | 42 min |
| Jul 11, 3:11 PM EDT | Special Weather Statement | FFC | Cherokee | 49 min |
| Jul 11, 3:14 PM EDT | Special Weather Statement | FFC | Montgomery | 46 min |
| Jul 11, 3:19 PM EDT | Special Weather Statement | FFC | Wilkinson | 26 min |
| Jul 11, 3:28 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Jul 11, 3:46 PM EDT | Special Weather Statement | FFC | Jefferson | 29 min |
| Jul 11, 3:51 PM EDT | Special Weather Statement | FFC | Forsyth | 24 min |
| Jul 11, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett | 33 min |
| Jul 11, 4:19 PM EDT | Special Weather Statement | FFC | Webster | 26 min |
| Jul 11, 4:31 PM EDT | Special Weather Statement | FFC | Clayton | 44 min |
| Jul 11, 4:46 PM EDT | Special Weather Statement | FFC | Gwinnett | 29 min |
| Jul 11, 4:50 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jul 11, 4:58 PM EDT | Special Weather Statement | FFC | Clayton, Fayette, Rockdale | 47 min |
| Jul 11, 5:02 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fulton | 28 min |
| Jul 11, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Rockdale, Walton | 17 min |
| Jul 11, 5:34 PM EDT | Severe Thunderstorm Warning | FFC | Douglas | 15 min |
| Jul 11, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Rockdale | 11 min |
| Jul 11, 5:56 PM EDT | Special Weather Statement | FFC | Johnson | 34 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | FFC | Telfair | 48 min |
| Jul 11, 6:14 PM EDT | Special Weather Statement | FFC | Johnson | 31 min |
| Jul 11, 6:20 PM EDT | Special Weather Statement | FFC | Troup | 40 min |
| Jul 11, 6:23 PM EDT | Special Weather Statement | FFC | Butts, Henry, Meriwether, Newton, Pike, Spalding | 52 min |
| Jul 11, 6:30 PM EDT | Special Weather Statement | FFC | Johnson | 45 min |
| Jul 11, 6:39 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 25 min |
| Jul 11, 6:52 PM EDT | Special Weather Statement | FFC | Jefferson | 38 min |
| Jul 11, 7:08 PM EDT | Special Weather Statement | FFC | Troup | 37 min |
| Jul 11, 7:09 PM EDT | Special Weather Statement | FFC | Dooly | 36 min |
| Jul 11, 7:12 PM EDT | Special Weather Statement | FFC | Butts, Jasper, Pike, Spalding | 33 min |
| Jul 11, 7:24 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 11, 7:36 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 13 min |
| Jul 11, 7:44 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Pike | 46 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | FFC | Troup | 87 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | FFC | Meriwether | 23 min |
| Jul 11, 7:54 PM EDT | Special Weather Statement | FFC | Harris | 36 min |
| Jul 11, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Talbot | 28 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.